Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 85, NWS San Angelo, TX

November 22, 2004Concho County, Menard County, Texas

NWS San Angelo, TX issued this flash flood warning at Nov 22, 2004, 4:56 AM CST for Concho County, Menard County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 22, 2004, 4:56 AM CST (10:56 UTC)
Expired
Nov 22, 2004, 8:00 AM CST
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Concho County, TX, Menard County, TX

The radar

The San Angelo radar (KSJT), 62 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2004-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2004-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
760 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 221057
FFWSJT
TXC095-327-221400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
456 AM CST MON NOV 22 2004

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CONCHO COUNTY IN WEST CENTRAL TEXAS
  MENARD COUNTY IN WEST CENTRAL TEXAS
  THIS INCLUDES THE CITY OF MENARD

* UNTIL 800 AM CST

* AT 455 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 14
  MILES NORTHWEST OF EDEN TO 7 MILES WEST OF MENARD...OR ALONG A LINE
  EXTENDING FROM 10 MILES SOUTH OF PAINT ROCK TO 7 MILES WEST OF
  MENARD...MOVING EAST AT 30 MPH.

* THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR...
  MENARD AND EDEN BY 505 AM CST
  MILLERSVIEW BY 520 AM CST

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REMEMBER...WHEN WATER COVERS THE ROAD...TURN AROUND...DONT DROWN. 

LAT...LON 3148 10001 3081 10001 3088 9963 3147 9967

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 22, 2:51 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Nov 22, 2:51 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
251 AM CST MON NOV 22 2004

.SHORT TERM...
AREA OF RAIN AND THUNDERSTORMS WAS MOVING ACROSS CONCHO VALLEY EARLY
THIS MORNING. LATEST WATER VAPOR LOOP...AND MODELS SUGGEST JET
COUPLING IS OCCURRING BETWEEN JET MAX DEPARTING AND NEXT JET MAX
APPROACHING FROM NORTHERN MEXICO.  THIS PLACES WC TX IN FAVORABLE
UVVS AND DIVERGENCE ALOFT. ALTHOUGH GFS HAS BEEN CONSISTENT WITH QPF
AND FEATURES...HAVE NOTICED THAT ETA HAS PICKED UP ON JET COUPLING
ALONG WITH DECENT ISENTROPIC LIFT THROUGH THIS AFTERNOON.  FOR THIS
REASON...ETA IS MUCH WETTER THAN GFS. DECIDED TO LEAN MORE TO WETTER
ETA SOLUTION FOR TODAY AS STRONG WAA COMBINED WITH STRONG LIFT
SHOULD CONTINUE TO PRODUCE RAIN AND TSTORMS WITH LOCALLY HEAVY RAIN.
A FEW COULD BECOME SEVERE AND PRODUCE LARGE HAIL.  THEN AS MAIN
UPPER TROF SWINGS ACROSS LATE TONIGHT AND BY TOMORROW AFTERNOON...
EXPECT CHANCES FOR TSTORMS TO CONTINUE WITH THE THREAT OF SEVERE
STORMS. FOR THIS REASON...FLASH FLOOD WATCH CONTINUES THROUGH TONIGHT
SINCE GROUNDS ARE QUITE SATURATED.  EXPECT AN IMPROVEMENT BY TUESDAY
NIGHT AS LOW PRESSURE EJECTS NE INTO LOWER MS VALLEY.  A COLD
CONTINENTAL AIRMASS WILL MOVE INTO WC TX JUST IN TIME FOR
THANKSGIVING BRINGING A COLDER AND DRIER AIRMASS TO THE AREA.

&&

.LONG TERM...
DRY WEATHER SHOULD CONTINUE THROUGH SATURDAY WITH THE LACK OF ANY
SHORTWAVES.  SATURDAY NIGHT INTO SUNDAY...GFS AND ECMWF PROG ANOTHER
TROF DIGGING ACROSS ARIZONA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     59  53  63  38 / 100  70  40  10
SAN ANGELO  62  55  66  39 / 100  60  20  10
JUNCTION    66  58  68  42 / 100  70  30  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR ALL OF WC TX THROUGH 12Z TUESDAY.

&&

26/15
Hazardous weather outlook, Nov 21, 2:10 PM CST, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
210 PM CST MON NOV 21 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-15
4-155-168>170-232130-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
200 PM CST MON NOV 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH TONIGHT
ACROSS ALL OF WEST CENTRAL TEXAS. A FEW STORMS TONIGHT MAY BECOME
SEVERE WITH LARGE HAIL THE MAIN SEVERE WEATHER THREAT. WITH THE
GROUND STILL SATURATED FROM HEAVY RAINFALL LAST WEEK...THE
ADDITIONAL RAINFALL MAY RUNOFF AND CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT TIMES FROM MONDAY AFTERNOON
INTO TUESDAY.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 3:08 AM CSTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton52 min
Nov 22, 4:05 AM CSTSevere Thunderstorm WarningSJTSchleicher55 min
Nov 22, 5:31 AM CSTSevere Thunderstorm WarningSJTMcCulloch, Menard59 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.